Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » How long did it take for you to lose weight gain from prednisone?


10-09-2015, 10:19 AM   #1
Sawyer9
 
Join Date: Oct 2015
Location: United Kingdom
How long did it take for you to lose weight gain from prednisone?

Hello.

I was wondering how long it took anyone who's been on prednisone to lose any weight gained?

I was on clipper steroid for a few weeks recently, now I'm off. It isn't pred but is a steroid for IBD so I imagine they're similar. I've gained around 5-10 lbs on my abdomen and torso area but seemingly nowhere else in the past two to three weeks. I didn't overeat that much to have gained that amount, I count calories carefully.

I'm told IBD steroid weight is partially water weight causing puffiness?

I appreciate any replies.
10-09-2015, 10:29 AM   #2
Bunty
Senior Member
 
Join Date: Aug 2014
Location: UK
I'm afraid I can't answer your question directly but as from tomorrow I'll be tapering down from being on 40mg pred for five weeks.
Whilst I've not put on any actual weight, my body has taken on a different shape..my abdomen is very chunky, my face has definitely taken on the steroid look, with fat pads round my neck, a hump on my back, and a fetching double chin.
Conversely, I've lost a fair bit of muscle from my upper and lower legs, to the point I find it difficult to get to the top of the stairs. And they look quite skinny too. My arms are in a similar shape.
My eyesight has changed considerably but I've been told not to have my eyes tested as they will return to how they were, once I'm off the steroids. It's due to water retention causing a change in pressure in the eyes.
Fluid retention, and a change in distribution of fat around the body, is what I understand causes all these changes.
I'm hoping that by Christmas I'll at least be able to fit into my clothes more comfortably.
Bunty x
10-09-2015, 01:14 PM   #3
Jimmy Lee
 
Join Date: Aug 2015
Location: Spartanburg, South Carolina

My Support Groups:
Hi Sawyer. I was on prednisone for about 6 months, at different doses. I gained weight as well as the "moon" face and buffalo hump. I used to be able to lose weight fast, but this is not going so well. I need to get serious about it. I don't feel good being 35 pounds heavier. I know Crohns can cause malnourishment, but mine seems just the opposite. And I have diarrhea constantly with ungodly pain. Good luck, and btw, the "moon" face did go away.
10-09-2015, 02:14 PM   #4
Sawyer9
 
Join Date: Oct 2015
Location: United Kingdom
Hi Sawyer. I was on prednisone for about 6 months, at different doses. I gained weight as well as the "moon" face and buffalo hump. I used to be able to lose weight fast, but this is not going so well. I need to get serious about it. I don't feel good being 35 pounds heavier. I know Crohns can cause malnourishment, but mine seems just the opposite. And I have diarrhea constantly with ungodly pain. Good luck, and btw, the "moon" face did go away.
Sorry to hear that. Did the moon face go away on it's own? I'm totally unsure if some of the weight goes away on it's own or needs work. Go to the gym mate, you'll see results.

I'm afraid I can't answer your question directly but as from tomorrow I'll be tapering down from being on 40mg pred for five weeks.
Whilst I've not put on any actual weight, my body has taken on a different shape..my abdomen is very chunky, my face has definitely taken on the steroid look, with fat pads round my neck, a hump on my back, and a fetching double chin.
Conversely, I've lost a fair bit of muscle from my upper and lower legs, to the point I find it difficult to get to the top of the stairs. And they look quite skinny too. My arms are in a similar shape.
My eyesight has changed considerably but I've been told not to have my eyes tested as they will return to how they were, once I'm off the steroids. It's due to water retention causing a change in pressure in the eyes.
Fluid retention, and a change in distribution of fat around the body, is what I understand causes all these changes.
I'm hoping that by Christmas I'll at least be able to fit into my clothes more comfortably.
Bunty x
Damn. Sorry to hear. Perhaps you should start lifting? Seriously, lifting weights makes you feel good, for that alone it could be worth it.
10-09-2015, 03:11 PM   #5
Jimmy Lee
 
Join Date: Aug 2015
Location: Spartanburg, South Carolina

My Support Groups:
Moon face went away on its own. Body redistributed the fat deposits. Even the "hump" left.
10-09-2015, 03:33 PM   #6
Sawyer9
 
Join Date: Oct 2015
Location: United Kingdom
Moon face went away on its own. Body redistributed the fat deposits. Even the "hump" left.
I see. Where'd it go to? Arms and legs?
10-09-2015, 07:08 PM   #7
Jimmy Lee
 
Join Date: Aug 2015
Location: Spartanburg, South Carolina

My Support Groups:
My belly!
10-09-2015, 08:10 PM   #8
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Moon face for Ds
Steroids for 4.5 months for arthritis flare
One month off steroids and his face is still a little puffy but better
No weight gain
He was formula only at the time
Can't gain weight without food

Last steriod round -3.5 months
He gained 20 lbs but
Was under weight at the start so sorta evened out
No weight loss since he is a growing kid
__________________
DS - -Crohn's -Stelara
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » How long did it take for you to lose weight gain from prednisone?
Thread Tools


All times are GMT -5. The time now is 03:00 PM.
Copyright 2006-2017 Crohnsforum.com